Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2016, 1:38 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 1:38 AM CDT (06:38 UTC)
- Expired
- Oct 6, 2016, 2:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2652 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.0
The text
As transmitted.
163
WUUS54 KTSA 060638
SVRTSA
OKC113-117-060745-
/O.NEW.KTSA.SV.W.0241.161006T0638Z-161006T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 245 AM CDT
* AT 137 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF PONCA CITY TO 4 MILES
NORTHEAST OF MARLAND TO 5 MILES SOUTHEAST OF BILLINGS...MOVING
EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
RALSTON... BURBANK...
FORAKER... PEARSONIA...
SOUTHERN KAW LAKE... WEBB CITY...
APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3669 9706 3670 9703 3669 9693 3675 9689
3674 9683 3677 9682 3678 9675 3685 9675
3691 9634 3644 9649 3645 9703 3651 9703
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0637Z 267DEG 30KT 3674 9706 3659 9707 3650 9736
HAIL...1.75IN
WIND...70MPH
$$3 follow-up statements
639
WWUS54 KTSA 060657
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT THU OCT 6 2016
OKC117-060706-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
PAWNEE OK-
157 AM CDT THU OCT 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PAWNEE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING ARE NO LONGER EXPECTED TO
AFFECT PAWNEE COUNTY...AND THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3685 9675 3691 9634
3655 9646 3654 9674 3657 9677 3654 9682
3654 9693 3655 9690 3657 9689 3660 9692
3658 9698 3659 9705 3669 9706
TIME...MOT...LOC 0656Z 252DEG 34KT 3684 9690 3671 9682 3658 9717
$$
OKC113-060745-
/O.CON.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
157 AM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CENTRAL OSAGE COUNTY...
AT 156 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF KAW LAKE TO 4 MILES SOUTHEAST OF
KAW CITY TO NEAR MARLAND...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
BURBANK... FORAKER...
PEARSONIA... SOUTHERN KAW LAKE...
WEBB CITY... APPERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3685 9675 3691 9634
3655 9646 3654 9674 3657 9677 3654 9682
3654 9693 3655 9690 3657 9689 3660 9692
3658 9698 3659 9705 3669 9706
TIME...MOT...LOC 0656Z 252DEG 34KT 3684 9690 3671 9682 3658 9717
HAIL...1.00IN
WIND...60MPH
$$496
WWUS54 KTSA 060721
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 AM CDT THU OCT 6 2016
OKC113-060745-
/O.CON.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
221 AM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWEST OSAGE COUNTY...
AT 220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORAKER TO 6 MILES SOUTHEAST OF SHIDLER TO 3 MILES
EAST OF BURBANK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER... FORAKER...
PEARSONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3691 9634 3670 9641 3668 9669 3686 9671
TIME...MOT...LOC 0720Z 255DEG 31KT 3687 9658 3672 9656 3671 9668
HAIL...1.25IN
WIND...60MPH
$$881
WWUS54 KTSA 060743
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU OCT 6 2016
OKC113-060753-
/O.EXP.KTSA.SV.W.0241.000000T0000Z-161006T0745Z/
OSAGE OK-
243 AM CDT THU OCT 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 245 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3691 9634 3670 9641 3668 9669 3686 9671
TIME...MOT...LOC 0741Z 267DEG 30KT 3687 9658 3672 9656 3671 9668
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 11:41 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 5, 11:41 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1141 PM CDT WED OCT 5 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms across central Oklahoma are expected to affect northeast Oklahoma TAF sites later tonight into Thursday morning. Additional thunderstorms are expected late in the period at the northeast Oklahoma TAF sites with the approach of a cold front. Otherwise...VFR conditions are expected outside of the thunderstorm activity. && .PREV DISCUSSION... /Issued 934 PM CDT WED OCT 5 2016/ ..UPDATE... DISCUSSION... Scattered showers/thunderstorms starting to develop across far northeast Oklahoma/southeast Kansas late this evening...just south of stalled frontal boundary/strengthening low level jet. Thunderstorm activity will likely continue overnight and become more widespread, generally north of Interstate 44. Moderate instability/shear will persist and a few of these storms could be marginally severe with a wind/heavy rain threat. Current forecast generally on track this evening with only minor changes anticipated. TSA Watches/Warnings/Advisories... OK...None. AR...None. AVIATION...10
Hazardous weather outlook, Oct 5, 5:13 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT WED OCT 5 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 PM CDT WED OCT 5 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44. ONSET...LATE EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AHEAD OF A SLOW MOVING COLD FRONT. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT ACROSS THESE SAME AREAS. A FEW STORMS COULD APPROACH SEVERE LIMITS EITHER THIS EVENING OR OVERNIGHT WITH DAMAGING WINDS AND LARGE HAIL...PRIMARILY NEAR THE OKLAHOMA...KANSAS BOARDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTH OF INTERSTATE 44. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY EARLY THURSDAY EVENING INTO THE OVERNIGHT HOURS AS THE COLD FRONT FINALLY BEGINS TO MOVE THROUGH THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ACROSS PARTS OF NORTHEAST OKLAHOMA. THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO FRIDAY BEFORE THE FRONT CLEARS THE REGION. MUCH COOLER TEMPERATURES AND DRY WEATHER WILL PREVAIL BEHIND THE BOUNDARY THROUGH AT LEAST THE FIRST PART OF THE WEEKEND. TEMPERATURES ARE EXPECTED TO WARM...HOWEVER DRY CONDITIONS ARE LIKELY TO CONTINUE INTO THE BEGINNING OF NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 37 min |
| Oct 6, 2:42 AM CDT | Special Weather Statement | TSA | Osage | 48 min |
| Oct 6, 4:16 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Oct 6, 4:57 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Oct 6, 5:41 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Oct 6, 7:07 AM CDT | Special Weather Statement | TSA | Osage, Washington | 38 min |
| Oct 6, 7:23 AM CDT | Special Weather Statement | TSA | Pawnee | 52 min |
| Oct 6, 8:15 AM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Oct 6, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Oct 6, 8:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Oct 6, 10:13 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Oct 6, 2:23 PM CDT | River Flood Warning | TSA | Nowata | 41 hr |
| Oct 6, 2:29 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| Oct 6, 2:35 PM CDT | Flash Flood Watch | TSA | Nowata, Pawnee, Washington | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.